# SDR CA150924011

- Difficulty date: September 21, 2015
- Submitted: April 22, 2016
- Operation: General aviation
- Make and model: Dhav DHC8102
- Aircraft time: 57,404 hours
- Engine: Pwa PW120A
- Propeller: Hamstd 14SF7
- System (JASC): 2422 · AC Inverter
- Part: Capacitor
- Part number: 019015A
- Condition: Burned
- Location: Inverter
- Stage of operation: DE
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

(CAN) WHEN BATTERIES AND EXTERNAL POWER APPLIED, SMOKE WAS NOTICED COMING FROM LEFT DC CIRCUIT BREAKER PANEL. CREW REMOVED POWER ACFT.  MAINTENANCE FOUND PRIMARY INVERTER FRIED AND REQUIRES REPLACEMENT.  ONCE THE INVERTER, PN DH1030-24-600CIIB, WAS IN THE REPAIR SHOP, IT WAS NOTICED THAT CAPACITOR C205, PN 019015A, LEAKED AND SMOKED. THESE CAPACITORS WERE REPLACED AT LAST SHOP VISIT. TSN AND TSO 46288 HRS/52846 CYC. TSR 55 HRS/53 CYC.  A FEW WEEKS PREVIOUSLY ANOTHER INVERTER HAD FAILED. DEFECT DESCRIPTION AUXILIARY INVERTER LIGHT ON IN FLIGHT, CREW NOTICED STRONG ODOR AND SMOKE BECAME APPARENT, EMERGENCY CHECKLIST ACTIONED. REF. SDR 20150902003. DURING THE REPAIR SHOP TEARDOWN FOR DH1030-24-600CIIB, SN AA1988-S8 IT HAD THE SAME CAPACITOR C205 PN 019015A, THAT LEAKED AND SMOKED. THESE CAPACITORS WERE ALSO REPLACED AT THE LAST SHOP VISIT.
